Article Text

Download PDFPDF
CASE REPORT
First-dose idarubicin cardiomyopathy: a case of new heart failure after induction chemotherapy for acute myeloid leukaemia
  1. Zarir Ahmed1,
  2. Elizabeth Davaro2,
  3. Jacqueline Batanian2 and
  4. Nilesh Verma3
  1. 1 Department of Internal Medicine, St Louis University, St Louis, Missouri, USA
  2. 2 Department of Pathology, St Louis University, St Louis, Missouri, USA
  3. 3 Department of Hematology Oncology, St Louis University Hospital, St Louis, Missouri, USA
  1. Correspondence to Dr Zarir Ahmed, zarirmed{at}gmail.com

Abstract

Anthracyclines are an effective chemotherapy agent. However, very few cases of idarubicin-induced cardiomyopathy exist. Herein, we describe a case of first-dose idarubicin-related acute heart failure in a woman with a history of myelodysplastic syndrome converted to acute myeloid leukaemia.

  • cardiovascular system
  • heart failure
  • chemotherapy
  • haematology (incl blood transfusion)
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors ZA wrote the manuscript. ED obtained and formatted the pathology slides. JB obtained the karyotoype slide. NV critically revised the paper.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

  • Patient consent for publication Not required.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.